Jump to content
Important Survey - Please Participate ×

Need Help For Sis Inlaw


[An...]

Recommended Posts

I posted yesterday about needing help for my sis inlaw and Pam wrote me back, but now I can't find the thread. Sorry if I am posting in wrong place.......

 

Hi Pam,

 

Thank you for the warm welcome! 

 

She was placed on Ativan April of this year, but didn't take to much of it. (Couple, three doses she said.) Then in May, they switched her over to Valium.  They told her to take: 5 mg. three times of day.  HOWEVER, she told me she has only taken half that amount.  2.5 mg. three times a day - by splitting her pills in half. 

 

Her biggest problem is not being able to swallow.  Also rubber legs, numb on body are her worst symptoms.  I haven't gone into details of all the symptoms with her yet, as I just found out about all this.  She is nothing like what she could have been, even being on for a half year.

 

She has gone the whole route of doctor to doctor....specialist and so on.  CAT scans.....all the tests...etc. Of course they have come up with nothing.  The last doc she has seen is a neurologist.  Funny how in all his training he can't spot what is going on.  Clueless!  Anyway, she hasn't spoken to him about coming off.  In fact, all the docs wanted her to increase her dose of Valium.

 

When I explained to her what benzo's can do and what I believe is causing her problems...she understood.  However she was just wanting to cut her dose down quickly and get off.....I told her no, to wait till I got back with her with a tapering schedule and how to do it.

 

She is not on any other meds. 

 

I had heard people were having good success tapering off with milk.  Makes sense from what little I read, with benzo's being fat soluble.

 

What I really need is help in a tapering schedule from 7.5 mg. Valium.  (Also what "tools" she needs to help her with that.)

 

I'm not sure how computer savvy she is, but am going to see if I can try to guide her here to the group to read up on things.  If not, I will try to send her all the info I can by email. 

 

Thanks so much listening and any help is so appreciated.

 

Blessings,

AngelWings

Link to comment
Share on other sites

Hello AngelWings,

 

We had a server outage yesterday and many posts seem to have been lost, including yours, I'm very sorry.  I'm happy though, that you've come back so we can help you and your sister-in-law.

 

Thank you for explaining more of her situation, I'm sorry to hear her Dr's don't seem to recognize what is obvious to us.  People typically can dry cut from Valium because it comes in the 2 mg pills, but it sounds like she's on the 5 mg, would she be willing to ask her Dr for the 2 mg?  She can certainly titrate, the drug isn't fat soluble, but it does bind with the fat which helps it to stay suspended as you drink it.  Water can be used as well, some like the fact that they can see the drug particles, it gives them some comfort.

 

Professor Ashton withdrew her patients at a rate of 1 mg every week or two, but we have many members who go a lot slower, it all depends on how they feel.  Please keep driving home the fact that getting off the drug too quickly will only insure that she'll have much healing to do once off the drug.  It's better to taper slowly and to be able to somewhat control the symptoms as you do.

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

Thank you, Pam.

 

I am relaying all this info to her.  I am not sure whether she will be able to find someone to help her get the 2 mg. tabs or not.  I guess we will see.  Thank you for being here to help if needed.

 

Blessings,

AngelWings

 

 

 

 

 

Link to comment
Share on other sites

Hello AngelWings and welcoming you to BB! I think it is wonderful that you want to help your sister in law. She is very lucky to have you.
Link to comment
Share on other sites

×
×
  • Create New...